Alert archive / Utah / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 51, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 13, 2011, 8:46 PM MDT for Emery County, Utah. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2011, 8:46 PM MDT (02:46 UTC)
- Expired
- Jul 13, 2011, 9:30 PM MDT
- In force
- 44 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
County Emery County, UT
The radar
The Grand Junction radar (KGJX), 175 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 2.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
617
WUUS55 KSLC 140246
SVRSLC
UTC015-140330-
/O.NEW.KSLC.SV.W.0051.110714T0246Z-110714T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
846 PM MDT WED JUL 13 2011
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL EMERY COUNTY IN UTAH
* UNTIL 930 PM MDT
* AT 841 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED
12 MILES SOUTHWEST OF GREEN RIVER...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
GREEN RIVER
INTERSTATE 70 NEAR GREEN RIVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM IS CAPABLE OF PRODUCING A SIGNIFICANT AMOUNT OF HAIL. HAIL
MAY ACCUMULATE ON AREA ROADS...PARTICULARLY INTERSTATE
70...RESULTING IN DANGEROUS TRAVEL CONDITIONS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3891 11015 3885 11014 3875 11035 3887 11044
3901 11033 3900 11016 3895 11012
TIME...MOT...LOC 0245Z 236DEG 23KT 3888 11028
$$
SEAMAN3 follow-up statements
097
WWUS55 KSLC 140256
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
856 PM MDT WED JUL 13 2011
UTC015-140330-
/O.CON.KSLC.SV.W.0051.000000T0000Z-110714T0330Z/
EMERY UT-
856 PM MDT WED JUL 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR EAST CENTRAL EMERY COUNTY...
AT 851 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 8 MILES SOUTHWEST OF GREEN RIVER...MOVING NORTHEAST AT 25
MPH.
* LOCATIONS IN THE WARNING INCLUDE...
GREEN RIVER
INTERSTATE 70 NEAR GREEN RIVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3891 11015 3885 11014 3880 11025 3890 11036
3901 11033 3900 11016 3895 11012
TIME...MOT...LOC 0256Z 236DEG 23KT 3892 11020
$$
SEAMAN550
WWUS55 KSLC 140307
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
907 PM MDT WED JUL 13 2011
UTC015-140330-
/O.CON.KSLC.SV.W.0051.000000T0000Z-110714T0330Z/
EMERY UT-
907 PM MDT WED JUL 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR EAST CENTRAL EMERY COUNTY...
AT 906 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR GREEN RIVER...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
GREEN RIVER
INTERSTATE 70 NEAR GREEN RIVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3891 11015 3885 11014 3880 11025 3890 11036
3901 11033 3900 11016 3895 11012
TIME...MOT...LOC 0307Z 236DEG 23KT 3896 11013
$$
SEAMAN984
WWUS55 KSLC 140321
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
921 PM MDT WED JUL 13 2011
UTC015-140330-
/O.EXP.KSLC.SV.W.0051.000000T0000Z-110714T0330Z/
EMERY UT-
921 PM MDT WED JUL 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EMERY COUNTY WILL
EXPIRE AT 930 PM MDT...
THE STORM HAS EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 3891 11015 3885 11014 3880 11025 3890 11036
3901 11033 3900 11016 3895 11012
TIME...MOT...LOC 0320Z 236DEG 23KT 3901 11004
$$
SEAMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:07 PM MDT, 5 hours 39 minutes earlier.
Area forecast discussion, Jul 13, 3:07 PM MDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
307 PM MDT WED JUL 13 2011
.SYNOPSIS...A SOUTHWEST FLOW ALOFT WILL BEGIN TO DRAW DRIER AIR
INTO THE AREA TONIGHT...THOUGH SOME LINGERING MID LEVEL MOISTURE
WILL LIKELY PERSIST OVER THE EASTERN TWO-THIRDS OF UTAH THROUGH
THIS EVENING. THEN MUCH DRIER AIR IS EXPECTED THROUGH THE
REMAINDER OF THIS WEEK.
&&
.DISCUSSION...FROM GJT WFO BACKING UP SLC WFO.
TONIGHT THROUGH SATURDAY NIGHT...
CONVECTION POPPED UP PRETTY GOOD THIS AFTERNOON ACROSS THE EASTERN
HALF OF UT WITH WEAK CONVECTION AND PERHAPS A FEW RAIN SHOWERS
REACHING THE GROUND IN PORTIONS OF WESTERN UT MAINLY NEAR THE
MOUNTAINS. BRIEF HEAVY RAIN WITH SOME STORMS...AS THEY HAVE BEEN
MOVING 20-25 KNOTS NNE TODAY. EXPECT CLOUDS TO DISSIPATE RAPIDLY
ACROSS WESTERN UTAH AFTER SUNSET THIS EVENING...THEN CLEARING IN
EASTERN UTAH AFTER MIDNIGHT.
FROM THURSDAY THROUGH THE REMAINDER OF THIS WEEK...THE DRY SW FLOW
ALOFT SHOULD PREVAIL ACROSS THE AREA...THOUGH CANNOT RULE OUT AN
ISOLATED LATE DAY THUNDERSTORM OR TWO OVER WESTERN UINTA MOUNTAINS.
EXPECT LITTLE CHANGE IN TEMPERATURES THROUGH THE REMAINDER OF THIS
WEEK.
SUNDAY THROUGH WEDNESDAY...
MODELS STILL IN FAIR AGREEMENT FILLING IN THE SOUTHERN PORTION OF
THE WEST COAST TROF BY LATE WEEKEND WHICH ALLOWS THE WESTERN PORTION
OF THE SUBTROPICAL HIGH TO WEDGE BACK INTO THE GREAT BASIN. MOISTURE
PLUME AND ASSOC PWATS EDGE BACK ABOVE AN INCH ACROSS EASTERN PORTION
OF CWA BY SUNDAY AFTERNOON UNDER THE RIDGE AND EXPECT A BETTER
COVERAGE OF CONVECTION IN THE AFTERNOON AND EVENINGS THROUGH AT
LEAST MIDWEEK ACROSS THE CENTRAL AND EASTERN CWA. THIS PUSH OF
MOISTURE NOT QUITE AS STRONG AS THE FIRST ARRIVAL OF THE MONSOON
WITH DEW POINTS REMAINING MAINLY IN THE 40S SO KEPT AFTERNOON
TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL FOR MID JULY. LONGER TERM
MODEL SOLUTIONS SHOWING A GENERAL TROF REMAINING ACROSS THE
NORTHWEST AND EXPANDING WESTWARD...WHICH MAY CONTINUE TO KEEP
MOISTURE PLUME MAINLY CENTERED NEAR THE 4 CORNERS REGION INTO
NORTHERN COLORADO KEEPING THE WESTERN CWA UNDER THE DRIER AND
BREEZIER WESTERLY FLOW.
&&
.AVIATION...BREEZY SOUTHERLY WINDS WILL BE THE MAIN IMPACT ON
AIRPORTS IN WESTERN UTAH THROUGH EARLY THIS EVENING. A FEW CLOUD
BUILDUPS EXPECTED TO PERSIST IN AREAS OF WESTERN UT THROUGH EARLY
THIS EVENING...WITH ISOLATED SHOWERS OR THUNDERSTORMS UNTIL
SUNSET...AND CLOUD BASES GENERALLY AT OR ABOVE 13000 FEET MSL.
HOWEVER...DO NOT EXPECT ANY THUNDERSTORMS IN THE VICINITY OF SLC
INTERNATIONAL AIRPORT. VFR CONDITIONS WILL THEN PREVAIL THROUGH
THE REST OF THIS WEEK.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING FOR UTZ439.
WY...NONE.
&&
PRINGLE/PHILLIPS
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Jul 13, 4:38 AM MDT, 16 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 438 AM MDT WED JUL 13 2011 UTZ001>016-019>021-517-518-WYZ021-141200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 438 AM MDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A MOIST AIR MASS REMAINS IN PLACE OVER CENTRAL AND EASTERN UTAH TODAY WHICH WILL BRING ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS TO THESE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRIER AIR WILL INFILTRATE THE REGION DURING THE LATTER PART OF THE WORKWEEK. WITH A DRIER AIR MASS AND INCREASING WINDS..CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP. A GRADUAL DOWNWARD TREND IN RIVER FLOWS WILL OCCUR...THOUGH RIVERS ACROSS NORTHERN UTAH WILL CONTINUE TO FLOW FAST AND COLD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 13, 3:37 PM MDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT ISSUED BY NATIONAL WEATHER SERVICE GRAND JUNCTION CO 337 PM MDT WED JUL 13 2011 UTZ012-013-517-132230- CASTLE COUNTRY UT-CENTRAL UTAH MOUNTAINS UT-SAN RAFAEL SWELL UT- 337 PM MDT WED JUL 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEVIER...EXTREME SOUTHEASTERN SANPETE AND WESTERN EMERY COUNTIES UNTIL 430 PM MDT... AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 25 MILES SOUTHWEST OF CLAWSON...OR 34 MILES NORTHEAST OF LOA...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. RAINFALL AMOUNTS MAY REACH UP TO THREE QUARTERS OF AN INCH PER HOUR. THIS STORM WILL BE NEAR... EMERY AROUND 355 PM MDT. MOORE AROUND 410 PM MDT. MOLEN...FERRON AND CLAWSON AROUND 430 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GJT
Special weather statement, Jul 13, 5:44 PM MDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 544 PM MDT WED JUL 13 2011 UTZ013-140030- SAN RAFAEL SWELL UT- 544 PM MDT WED JUL 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EMERY COUNTY UNTIL 630 PM MDT... AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 27 MILES NORTHWEST OF HANKSVILLE...MOVING NORTHEAST AT 40 MPH. WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN...SMALL HAIL...AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... INTERSTATE 70 IN RURAL CENTRAL EMERY COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3920 11074 3910 11039 3863 11088 3872 11107 TIME...MOT...LOC 2343Z 212DEG 36KT 3876 11091 SEAMAN
Special weather statement, Jul 13, 8:36 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
836 PM MDT WED JUL 13 2011
UTZ010-013-140315-
SAN RAFAEL SWELL UT-WASATCH PLATEAU/BOOK CLIFFS UT-
836 PM MDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EMERY COUNTY UNTIL 915 PM
MDT...
AT 831 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTHWEST OF GREEN RIVER...MOVING
NORTHEAST AT 25 MPH.
PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED
WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
GREEN RIVER...
INTERSTATE 70 WEST OF GREEN RIVER
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3891 11015 3889 11013 3872 11038 3884 11054
3911 11034 3908 11013 3895 11012
TIME...MOT...LOC 0235Z 224DEG 22KT 3885 11038
SEAMANThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:36 PM MDT | Special Weather Statement | SLC | Emery | 39 min |
| Jul 14, 4:11 AM MDT | Red Flag Warning | SLC | 23 hr | |
| Jul 14, 2:45 PM MDT | Fire Weather Watch | SLC | 12 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.